Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 272, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2019, 4:49 PM CDT for 4 parishes in Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2019, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 28, 2019, 5:09 PM CDT
- In force
- 20 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:04 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 28, 4:04 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 404 PM CDT Fri Jun 28 2019 .SHORT TERM.../Tonight through Saturday Night/ Showers and thunderstorms will gradually make their way into our eastern region over the next few hours as this upper level trough continues it's westward trend. While most of this activity will be driven by daytime heating, it's worth noting that into the overnight hours and into tomorrow, this low pressure will be right over the Four-States region. This low will be the source of plenty of lift heading into tomorrow afternoon. Therefore, we have increased PoPs through tonight and into tomorrow morning. While widespread severe weather is not anticipated over the next 36 hours, we cannot rule out an isolated severe thunderstorm. There is plenty of instability for these storms to work with, but not a lot of shear in the upper levels to keep them breathing and moving in a healthy manner. As was noted in the previous short term forecast, conditions are still quite favorable for downburst/microburst activity into the evening hours. Instability values in our eastern areas are currently approaching 4000 J/Kg of CAPE. This, along with very dry air aloft, would allow updrafts to form and become saturated as they crash back to the surface with little shear to sustain them. Along these same lines, since there isn't a whole lot of shear to move these storms along at a proper pace, some areas may see potentially heavy rainfall with these slower moving storms. There will also be quite the swing in high and low temperatures over the next 36 hours as well. This shower and thunderstorm activity will be accompanied by a pretty extensive cloud deck. These low level clouds will do a pretty good job at limiting some of the solar radiation our soils may see. Thus, high temperatures tomorrow will be four to six degrees cooler than today, with afternoon temperatures reaching the mid to upper 80's area wide. Look for low temperatures to remain about the same areawide, with the overnight lows reaching near 70's area wide. /44/ .LONG TERM.../Sunday through Friday/ The upper ridge will continue to migrate northeastward into Kansas and Nebraska Sunday and through the early part of next week. At the same time, a mid level disturbance will continue to retrograde westward across Louisiana into north-central Texas. Showers and thunderstorms will become a fixture in the forecast during this period, with the greatest coverage during peak daytime heating. By next Tuesday, the disturbance over Texas will merge with a broader trough axis in the westerlies that will be moving across the Plains. This trough axis will keep a chance of showers and thunderstorms in the forecast through the middle of the week. The chance for any organized severe weather remains low. However, downbursts will be possible, especially from collapsing storms, which may produce marginally severe wind gusts. By the end of the work week, forecast models are hinting at an upper-ridge building across the region by Independence day allowing temperatures to nudge up a couple of degrees and possibly limiting afternoon convection, With the persistent rain chances and associated cloud cover, daytime high temperatures will generally hold steady in the upper 80s to lower 90 through the middle of next week, with highs returning to the mid 90s by the end of the work week. /20/ && .PREV DISCUSSION... /issued 105 PM CDT Fri Jun 28 2019/ AVIATION... Scattered showers and thunderstorms are expected to develop across much of the area later today, and into the period tomorrow. Most sites will experience predominant VFR conditions throughout this TAF period, but it's worth noting the potential for reduced visibility later this afternoon with some of these heavier thunderstorms, particularly at our eastern sites such as KELD and KMLU, where storms appear more likely. These areas can also expect a brief wind change from the north as the storms move through. We will monitor sites for this potential, and make adjustments as necessary. Pilots can also expect winds to shift to a southerly direction as these showers and storms move through the area past 29/13z. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 86 71 88 / 60 60 40 40 MLU 72 88 71 90 / 40 40 30 40 DEQ 71 88 70 87 / 40 40 20 40 TXK 72 85 70 87 / 60 50 30 40 ELD 70 86 70 89 / 70 50 30 40 TYR 72 85 70 87 / 20 50 40 40 GGG 72 86 70 87 / 30 60 40 40 LFK 71 86 70 88 / 20 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20/44
Hazardous weather outlook, Jun 28, 12:56 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1256 PM CDT Fri Jun 28 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1256 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today through early this evening with the best chances across northeast Louisiana and southern Arkansas. Thunderstorm coverage should gradually diminish this evening as daytime heating wanes, but some isolated storms could continue overnight. Strong gusty winds and brief, locally heavy rainfall will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered afternoon showers and thunderstorms will be possible through Thursday, mainly during peak daytime heating. The stronger storms may produce gusty winds and brief, locally heavy rainfall. Localized flash flooding could occur with any slow moving storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
In the hours before
Special weather statement, Jun 28, 2:44 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
244 PM CDT Fri Jun 28 2019
LAZ014-021-022-282030-
Caldwell LA-La Salle LA-Ouachita LA-
244 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHERN LA SALLE AND
SOUTHEASTERN OUACHITA PARISHES UNTIL 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckner to near Wisner. Movement was
southwest at 25 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Spaulding, Bosco, Riverton, Standard, Kelly and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
3193 9201 3153 9201 3184 9234 3190 9231
3219 9231 3240 9201 3228 9203 3227 9199
3223 9201 3221 9199 3219 9201 3220 9198
3217 9198 3216 9190 3210 9187
TIME...MOT...LOC 1944Z 043DEG 24KT 3232 9200 3195 9159
50Special weather statement, Jun 28, 3:00 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
300 PM CDT Fri Jun 28 2019
ARZ073-282045-
Union AR-
300 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 345 PM
CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilo to near Ingalls. Movement was south
at 15 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms.
Locations impacted include...
Huttig, Strong, Lapile, Urbana, Lawson, Felsenthal, New London and
Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9219 3320 9260 3333 9250 3332 9246
3329 9247 3327 9244 3328 9238 3330 9236
3326 9232 3328 9230 3326 9229 3325 9223
3321 9222 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 2000Z 016DEG 12KT 3344 9228 3339 9220
20Special weather statement, Jun 28, 3:34 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT Fri Jun 28 2019
LAZ022-282100-
La Salle LA-
334 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LA SALLE PARISH
UNTIL 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larto, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern La
Salle Parish.
LAT...LON 3133 9202 3134 9203 3134 9204 3133 9204
3132 9208 3134 9209 3135 9207 3137 9209
3143 9204 3142 9201 3133 9201
TIME...MOT...LOC 2034Z 290DEG 12KT 3137 9201
20Special weather statement, Jun 28, 4:05 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
405 PM CDT Fri Jun 28 2019
ARZ073-LAZ004-006-282145-
Union AR-Union LA-Claiborne LA-
405 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION COUNTY...NORTHERN
UNION AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Urbana to 10 miles
northeast of Cooley to near Lapile. Movement was south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
El Dorado, Huttig, Junction City, Strong, Wesson, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Newell, Aurelle, Oakland,
Linville, Taylorville, Hillsboro, Lockhart, Cecil and Litroe.
LAT...LON 3296 9285 3280 9252 3281 9217 3313 9215
3313 9243 3329 9273
TIME...MOT...LOC 2104Z 008DEG 10KT 3310 9258 3299 9251 3306 9230
20Special weather statement, Jun 28, 4:44 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Shreveport LA 444 PM CDT Fri Jun 28 2019 LAZ005-006-014-282230- Lincoln LA-Ouachita LA-Union LA- 444 PM CDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...WEST CENTRAL OUACHITA AND LINCOLN PARISHES UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Cooley to Farmerville. Movement was south at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Ruston, Grambling, Farmerville, Bernice, Cooley, Dubach, Choudrant, Simsboro, Vienna, Downsville, Spearsville, Lillie, D Arbonne, Calhoun, Mount Zion, Folksville, Bayou D Arbonne Lake, Shiloh, Unionville and Eureka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3250 9279 3250 9222 3289 9229 3294 9268 TIME...MOT...LOC 2143Z 011DEG 20KT 3287 9262 3278 9241 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:06 PM CDT | Special Weather Statement | SHV | Bienville | 39 min |
| Jun 27, 8:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Jun 27, 8:23 PM CDT | Special Weather Statement | SHV | Union | 37 min |
| Jun 28, 2:44 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 46 min |
| Jun 28, 3:34 PM CDT | Special Weather Statement | SHV | Avoyelles | 26 min |
| Jun 28, 4:05 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Jun 28, 4:44 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 46 min |
| Jun 28, 5:14 PM CDT | Special Weather Statement | SHV | Bienville | 46 min |
| Jun 28, 6:26 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 34 min |
| Jun 28, 6:36 PM CDT | Special Weather Statement | SHV | Natchitoches | 39 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Jun 28, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.